MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM; CATHETER, CORONARY, ATHERECTOMY
Model Number 3240
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the display on the device was not functioning a rotablator rotational atherectomy system console kit was selected for use.During preparation, it was noted that there was no rotations per minute (rpm) display on the console while the burr was rotating.The procedure was completed with another console.No complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The unit does not meet specifications for rotablator system functional test.When pressing the foot pedal to the console (with air valve open) and turning on the power in the console with the turbine pressure knob fully clockwise, no stall indicator appeared and causing consequently no rpm reading in the rotational speed rpm screen.The most probable root cause of the failure is a defective twa pcb board.No other product interaction with the device contributed to the reported failure.
 
Event or Problem Description

Brand Name
ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8359097
Report Number2134265-2019-01557
Device Sequence Number19390415
Product Code MCX
UDI-Device Identifier08714729719601
UDI-Public08714729719601
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/1999
Device Model Number3240
Device Catalogue Number3240
Device Lot NumberRC-2731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age67 YR